Robyn D Shaffer

Learn More
The purpose of our study was to investigate possible risk factors and mechanisms for the development of pelvic stress fractures in female Navy recruits. We used a case-control retrospective study of female Navy recruits undergoing basic military training. We compared anthropometric and activity data between recruits with pelvic stress fractures (N = 25) and(More)
A dermal penetration enhancer has been found which improves the dermal delivery of a wide variety of drugs and at the same time has a history of low toxicity for human dermal application. N,N-Diethyl-m-toluamide (I) has been shown to improve the delivery of many drugs through hairless mouse skin in an in vitro diffusion cell model. A topically applied(More)
Endoscopic papillotomy was performed in 13 patients after cholecystectomy for retained or recurrent common bile duct calculi (11 patients) and a clinical picture suggesting papillary stenosis (two patients). Following endoscopic papillotomy, ten of the 11 patients spontaneously passed common bile duct (CBD) stones verified on repeated endoscopic retrograde(More)
Digoxin hydrolysis was studied as a function of pH. Conversion of digoxin to digoxigenin was followed by high-pressure liquid chromatography and shown to proceed by the initial loss of one, two, or three sugars. The hydrolysis rate was directly proportional to parent drug concentration and hydrogen-ion activity. The individual hydrolysis rate constants of(More)
Effective strategies to guide cell alignment and the deposition of an oriented extracellular matrix are critical for the development of anisotropic engineered tissues suitable for the repair of ligament defects. Electrospinning is a promising means to create meshes that can align adherent cells, but the effect of fiber mesh architecture on differentiation(More)
Disulfiram is used commonly as reinforcement in the treatment of chronic alcoholism. Although the drug is generally considered safe, there are reports of side effects including psychosis and hepatitis. We report a case of fatal fulminant hepatitis caused by the use of disulfiram in a man with previously normal hepatocellular function.